Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what adefovir can cause to the embryo
Jan 30, 2005

Dear Doctors i ve being taking adefovir about a year and a half , since i developed lamivudine resistance. the results are good, and the test blood are normal. my viral load went from 180.000 copies to now 2.280 copies with HBV DNA QNT PCR ( pg/ml) 0.008 HBV DNA QNT PCR log ( cpy/ml) 3.4 me and my wife want to get in pregnancy, but my doctor dont know what adefovir can cause to the embryo..... and dont wanna do the same mistakes the day i stoped taking lamuvidine waiting for adefovir my viral load went higher.....cause some recomand me to stop taking the adefovir for 3 month... please what can u tell me about it, i assume am not the first one with such a problem. thank you very much, youness

Response from Dr. McGovern

Adefovir is listed as a "category C" drug for pregnant women. That means that the drug should only be used in pregnant women if necessary since there are no studies in pregnant women of this drug.

Studies in rats and rabbits are reassuring, but studies in animals don't always reflect what happens in humans.

As for the male partner, I don't know of any information regarding the concentration of adefovir in sperm. There is a number to call regarding women who are taking adefovir who then become pregnant to register for follow-up. Perhaps your doctor could call on your behalf and get additional information from the company: 1-800-258-4263. Dr. McGovern



Previous
RED CROSS LETTER HCV ANTIBODIES
Next
multiple co-infections with no symptons-19 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement